Results 1 to 6 of 6

Thread: Proton Pump Inhibitors causing auras?

  1. #1
    New Community Member
    Join Date
    Oct 2006
    Location
    Texas
    Posts
    3

    Default Proton Pump Inhibitors causing auras?

    Hello All...I cannot find anything but general information on my problem. After almost 10 years seizure-free following surgery, medications for acid reflux seem to be causing auras (simple-partial seizures). This is very scary and doctors seem to only understand their specialty (Gastroenterologist is clueless about seizures). I am currently on Prevacid, but have tried 2 others. It was a gradual progression, starting with foggy thinking. But after 30 years of seizures, the feeling of an aura was eventually very distinct. I am still on seizure meds. Please let me know if anyone else has had this negative reaction to PPIs. And what did you do for an alternative to these meds? Any information would be greatly appreciated. Thank you!

  2. #2
    Distinguished Community Member
    Join Date
    Oct 2006
    Location
    NY
    Posts
    518

    Default

    Hi sak,

    I just checked out the Prevacid under the Drug Info. on the forum here and I found out that the drug can cause seizures. You need to let your Dr. know what's going on and get off the drug. I had gastro problems a few yrs. ago
    and I found out that the drug I was taking, Mysoline (primidone) for my sz. all these yrs. ate up the lining of my intestines. I had to go on a low fat diet, no coffee only tea and ginger ale to drink, cranberry juice, and veggies it took me
    about 2 months to get over this but I didn't have any sz. Be sure to have your Dr. check into any meds they give you so they won't interact with your AED's or cause sz. I wish you the best of luck and May God Bless You!

    Sue

  3. #3
    New Community Member
    Join Date
    Oct 2006
    Location
    Texas
    Posts
    3

    Default

    Thanks Sue,

    Thank you for your reply. I do feel much better since dropping the Prevacid. No more auras. I am just treating my acid reflux symptoms with Pepto Bismal and Tums until I can make an appointment with the Gastroenterologist. The long term effects of seizure medications are amazing. It seems as if every strange problem I develop, can somehow be linked to my meds. It's been a long time since I've been on here. So good to see that you are still here. Thanks again!!

    Sebrena

  4. #4
    Distinguished Community Member
    Join Date
    Oct 2006
    Location
    NY
    Posts
    518

    Default

    Hi Sebrena,

    Ask your Dr. to do a DNA test on you to find what AED's will work the best for you with the least side effects. I had this done awhile back and it was a big help to me. Here's wishing you well and May God Bless You!

    Sue

  5. #5
    Distinguished Community Member howdydave's Avatar
    Join Date
    Oct 2006
    Location
    Rochester, New York, USA
    Posts
    168

    Default

    My doctor has me on 300 mg of Ranitidine (Zantac) at bedtime for acid reflux.
    Dave
    Ego sum quis ego sum quod ut est quicumque ego sum - Popeye
    www.howdydave.com

  6. #6
    Distinguished Community Member jingle's Avatar
    Join Date
    Oct 2006
    Posts
    185

    Default

    Yikes --- A thread titled "Proton Pump Inhibitors" couldn't apply to ME so I didn't open it. Tonight I did read it and am very alarmed. I take the generic Prevacid. At least I haven't had even an aura since surgery in 2007 but now I'm wondering if I shouldn't quit.
    SAK, I'm wishing you well and a fast solving of the problems.

Similar Threads

  1. PARP Inhibitors for Melanoma?
    By gpawelski in forum Skin Cancer
    Replies: 5
    Last Post: 12-06-2012, 01:22 PM
  2. Twilight The Breaking Dawn Causing Seizures
    By Porkette in forum Epilepsy
    Replies: 5
    Last Post: 12-09-2011, 03:23 PM

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •  


BTC Inc's Disclaimer and Privacy Policy

The material on this site is for information & support purposes only, and is not a substitute for medical advice provided by a licensed health care provider. Always consult your doctor before trying anything that you find online.